Alert archive / Puerto Rico / Marine Weather Statements in 2007

Marine Weather Statement 5, NWS JSJ

March 28, 2007

NWS JSJ issued this marine weather statement at Mar 28, 2007, 12:33 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2007, 12:33 PM CDT (17:33 UTC)
Expired
Mar 28, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS JSJ

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this marine weather statement went out at Mar 28, 4:57 AM CDT, 7 hours 36 minutes earlier.

Area forecast discussion, Mar 28, 4:57 AM CDT, 7 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
557 AM AST WED MAR 28 2007

.SHORT TERM...
UPPER TROUGH/LOW ALIGNED N TO S AND ACROSS PR ATTM...MOVING IN A
GENERAL EWD MOTION...AND WILL MOVE MORE ENE AND EXIT THE REGION
THIS EVENING AND TONIGHT...WITH YET ANOTHER WEAK S/W DROPPING INTO
THE AREA TONIGHT TO MAINTAIN BROAD UPPER TROUGHING ACROSS THE
LOCAL AREA. THIS WILL MAINTAIN UNSTABLE MIDDLE TO UPPER LEVEL
CONDITIONS...BUT WILL NOT BE AS ENERGETIC ALOFT AS PAST 36-48
HOURS. A LLVL TROUGH WITH SURFACE REFLECTION IS ANALYZED THROUGH
THE MONA PASSAGE AND THEN ENE INTO THE OFFSHORE ATLC WHERE IT
MERGES WITH OLD FRONTAL ZONE/SHEAR LINE. THIS LLVL TROUGH WILL
LIKELY DRIFT EWD TODAY...WITH THE SHEAR LINE REMAINING JUST N OF
20 NORTH. AMPLE LLVL MOISTURE ACROSS THE AREA...AND THIS EWD
ADVANCING LLVL TROUGH WILL COMBINE WITH SOME DAYTIME HEATING TO
PRODUCE WIDELY SCATTERED TO SCATTERED TSTMS AND FEW AREAS OF LIGHT
RAIN TODAY...WITH THE FOCUS LIKELY TO END UP ACROSS NE PR BY
EVENING. INVADING LONG PERIOD NNE SWELLS WILL REQUIRE A HIGH SURF
ADVISORY BY NOON TODAY.

.LONG TERM...
ALTHOUGH MOST OF THE DYNAMICS LIFT OUT OF THE AREA TO THE ENE AND
NE NEXT FEW DAYS...SUFFICIENT BROAD MID TO UPPER TROUGHING WILL
LINGER ACROSS THE LOCAL AREA TO MAINTAIN MODERATELY UNSTABLE
CONDITIONS WITH GOOD CHANCES FOR TSTORMS...THROUGH FRIDAY. SHEAR
LINE AND ZONE OF HIGH LLVL MOISTURE JUST N OF 20 NORTH THIS
MORNING IS FORECAST TO BE FORCED SWD INTO AND ACROSS THE LOCAL
AREA THURSDAY NIGHT THROUGH FRIDAY TO YIELD GOOD RAIN CHANCES AND
POTENTIAL FOR WIDESPREAD RAINS ACROSS THE INTERIOR OF PR. DRIER
MORE STABLE CONDITIONS THEN EXPECTED SATURDAY...BUT COULD STILL BE
SHOWERY IN SHALLOW CONVECTION EMBEDDED IN THE FRESHENING NNE LLVL
FLOW. COOLER MILDER AIR WILL THEN PREVAIL ACROSS THE AREA INTO THE
FIRST PART OF NEXT WEEK...BUT WITH CHANCE OF NOCTURNAL SHOWERS N
COASTS AND DIURNAL SHOWERS INTERIOR AND SW PR.

&&

.MARINE...
COMPLEX LLVL WIND FLOW NEXT 12-24 HOURS ASSOCIATED WITH LLVL
TROUGHING AND CONVECTIVE PROCESSES...WITH GFS SHOWING A WEAK LOW
DEVELOPING ACROSS THE N MONA PASSAGE ALONG THIS TROUGH THIS
EVENING AND TONIGHT BEFORE BEING SHEARED OUT THE NE TONIGHT THROUGH
FRIDAY. THIS WILL YIELD GENERALLY SLIGHT SEAS...EXCEPT FOR THE
ARRIVAL OF LARGE LONG PERIOD NNE SWELLS TODAY THROUGH THE WEEKEND.
SMALL CRAFT ADVISORIES IN EFFECT FOR ATLC WATERS AND ALL PASSAGES
INTO THE CARIBBEAN...AND AS STATED ABOVE...HSA TO BE ISSUED THIS
MORNING FOR ATLC COASTS. FRESH NNELY FLOW BUILDING INTO THE REGION
THIS WEEKEND WILL ACT TO PRODUCE ROUGH AND JUMBLED SEAS AND SCA
WILL LIKELY REMAIN IN EFFECT THROUGH MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  83  74  84  74 /  40  40  50  50
STT  82  75  83  75 /  40  50  50  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

17/70
Hazardous weather outlook, Mar 28, 5:30 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST WED MAR 28 2007

PRZ001>013-AMZ710>750-291000-
630 AM AST WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...WIDESPREAD LIGHT RAIN WITH EMBEDDED SCATTERED
TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD
ACROSS PUERTO RICO AND THE LOCAL WATERS TODAY...WITH THE HIGHEST
PROBABILITIES FOR RAIN ACROSS THE INTERIOR...NORTHERN SLOPES...AND
NORTHWEST. HEAVY RAINFALL SHOULD BE EXPECTED AND COULD PRODUCE LARGE
AREAS OF HEAVY RAIN...WITH ISOLATED AREAS POTENTIALLY SEEING
ACCUMULATIONS OF 2 TO 3 INCHES. ALTHOUGH NO WIDESPREAD FLOODING IS
EXPECTED AT THIS TIME...URBAN AND SMALL STREAM FLOODING IS LIKELY.
THIS ACTIVITY OVER WATER WILL PRODUCE REDUCED VISIBILITIES...STRONG
GUSTY WINDS...AND FREQUENT CLOUD TO WATER LIGHTNING...AND MARINERS
ARE URGED TO REMAIN ALERT TO THESE HAZARDS.

.DAYS TWO THROUGH SEVEN...AN ENERGETIC UPPER LEVEL TROUGH IS
RESPONSIBLE FOR CREATING THIS UNSTABLE ATMOSPHERIC CONDITIONS THAT
HAVE PREVAILED FOR THE PAST COUPLE OF DAYS...BUT WILL MOVE EAST
NORTHEASTWARD AND OUT OF THE LOCAL AREA BY THURSDAY...WITH THE
ATMOSPHERE THEN BEGINNING TO STABILIZE. HOWEVER...LOW LEVEL MOISTURE
THROUGH FRIDAY MAY MAINTAIN A GOOD CHANCE FOR FREQUENT SHOWERS AND
ISOLATED THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL AREA. THIS WILL
MAINTAIN VERY WET SOILS AND A CONTINUED CHANCE FOR URBAN AND SMALL
STREAM FLOODING...AS WELL AS LANDSLIDES.

MODERATE TO LARGE LONG PERIOD NORTHERLY SWELLS WILL BEGIN TO INVADE
THE REGIONAL WATERS TODAY THROUGH AT LEAST FRIDAY...AND WILL
GENERATE HIGH SURF ALONG THE LOCAL ATLANTIC COASTS...AND SEAS 7 TO 8
FEET OR GREATER ACROSS THE LOCAL COASTAL WATERS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TODAY.

VIZ001-002-AMZ710>730-291000-
630 AM AST WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...PERIODS OF LIGHT RAIN WITH EMBEDDED WIDELY
SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
SPREAD ACROSS THE VIRGIN ISLANDS. OVER THE LOCAL WATERS...THIS
ACTIVITY WILL PRODUCE REDUCED VISIBILITIES...STRONG GUSTY
WINDS...AND FREQUENT CLOUD TO WATER LIGHTNING...AND MARINERS ARE
URGED TO REMAIN ALERT TO THESE HAZARDS.

.DAYS TWO THROUGH SEVEN...AN ENERGETIC UPPER LEVEL TROUGH IS
RESPONSIBLE FOR CREATING THIS UNSTABLE ATMOSPHERIC CONDITIONS THAT
HAVE PREVAILED FOR THE PAST COUPLE OF DAYS...BUT WILL MOVE EAST
NORTHEASTWARD AND OUT OF THE LOCAL AREA BY THURSDAY...WITH THE
ATMOSPHERE THEN BEGINNING TO STABILIZE. HOWEVER...LOW LEVEL MOISTURE
THROUGH FRIDAY MAY MAINTAIN A GOOD CHANCE FOR FREQUENT SHOWERS AND
ISOLATED THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL AREA. THIS WILL
MAINTAIN VERY WET SOILS AND A CONTINUED CHANCE FOR URBAN AND GUTS
FLOODING.

MODERATE TO LARGE LONG PERIOD NORTHERLY SWELLS WILL BEGIN TO INVADE
THE REGIONAL WATERS TODAY THROUGH AT LEAST FRIDAY...AND WILL
GENERATE HIGH SURF ALONG THE LOCAL ATLANTIC COASTS...AND SEAS 7 TO 8
FEET OR GREATER ACROSS THE LOCAL COASTAL WATERS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 5:51 AM CDTHigh Surf AdvisoryJSJ6 days
Mar 28, 3:20 PM CDTFlash Flood WarningJSJ184 days
Mar 28, 3:20 PM CDTFlash Flood WarningJSJ190 days
Mar 28, 5:15 PM CDTFlash Flood WarningJSJ191 days
Mar 28, 5:45 PM CDTFlash Flood WarningJSJ191 days

Nearby

Marine Weather Statements in Puerto Rico, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.